Alert archive / California / Winter Storm Watches in 2013

Winter Storm Watch 1, NWS Eureka, CA

March 4, 2013

NWS Eureka, CA issued this winter storm watch at Mar 4, 2013, 3:51 AM PST. It took effect at Mar 5, 2013, 10:00 AM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 4, 2013, 3:51 AM PST (11:51 UTC)
In effect from
Mar 5, 2013, 10:00 AM PST
Expired
Mar 4, 2013, 3:04 PM PST
In force
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

860 
WWUS46 KEKA 041151
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
351 AM PST MON MAR 4 2013

...STRONG COLD FRONT TO BRING RAIN AND MOUNTAIN SNOW TO THE
REGION...

CAZ004-042000-
/O.NEW.KEKA.WS.A.0001.130305T1800Z-130306T0900Z/
UPPER TRINITY RIVER-
351 AM PST MON MAR 4 2013

...WINTER STORM WATCH IN EFFECT FROM TUESDAY MORNING THROUGH LATE
TUESDAY NIGHT ABOVE 4000 FEET...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A WINTER STORM
WATCH ABOVE 4000 FEET...WHICH IS IN EFFECT FROM TUESDAY MORNING
THROUGH LATE TUESDAY NIGHT. 

* SNOW ACCUMULATIONS...6 TO 12 INCHES ABOVE 4000 FEET IS EXPECTED
  TUESDAY AFTERNOON AND EVENING. ADDITIONAL SNOW IS EXPECTED
  TUESDAY NIGHT THROUGH THURSDAY AS LOW AS 2000 FEET.

* LOCATIONS...TRINITY COUNTY.

* HIGHWAYS/PASSES IMPACTED...HIGHWAY 3 AT HAYFORK SUMMIT AND SCOTT
  MOUNTAIN. HIGHWAY 36 AT SOUTH FORK MOUNTAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$
2 follow-up statements
164 
WWUS46 KEKA 041935
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
1135 AM PST MON MAR 4 2013

...STRONG COLD FRONT TO BRING RAIN AND MOUNTAIN SNOW TO THE
REGION...

CAZ004-050345-
/O.CON.KEKA.WS.A.0001.130305T1800Z-130306T0900Z/
UPPER TRINITY RIVER-
1135 AM PST MON MAR 4 2013

...WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH LATE TUESDAY NIGHT ABOVE 4000 FEET...

A WINTER STORM WATCH ABOVE 4000 FEET REMAINS IN EFFECT FROM
TUESDAY MORNING THROUGH LATE TUESDAY NIGHT. 

* SNOW ACCUMULATIONS...6 TO 12 INCHES ABOVE 4000 FEET IS 
  EXPECTED TUESDAY AFTERNOON AND EVENING. ADDITIONAL SNOW IS 
  EXPECTED TUESDAY NIGHT THROUGH THURSDAY AS LOW AS 2000 FEET. 

* LOCATIONS...TRINITY COUNTY.

* HIGHWAYS/PASSES IMPACTED...HIGHWAY 3 AT HAYFORK SUMMIT AND
  SCOTT MOUNTAIN. HIGHWAY 36 AT SOUTH FORK MOUNTAIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$
376 
WWUS46 KEKA 042304
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
304 PM PST MON MAR 4 2013

...STRONG COLD FRONT TO BRING RAIN AND MOUNTAIN SNOW TO THE
REGION...

CAZ004-050715-
/O.UPG.KEKA.WS.A.0001.130305T1800Z-130306T0900Z/
/O.NEW.KEKA.WS.W.0001.130306T0000Z-130306T1500Z/
UPPER TRINITY RIVER-
304 PM PST MON MAR 4 2013

...WINTER STORM WARNING IN EFFECT FROM 4 PM TUESDAY TO 7 AM PST
WEDNESDAY ABOVE 4000 FEET...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A WINTER STORM
WARNING ABOVE 4000 FEET FOR HEAVY SNOW...WHICH IS IN EFFECT FROM
4 PM TUESDAY TO 7 AM PST WEDNESDAY. 

* SNOW ACCUMULATIONS...9 TO 12 INCHES ABOVE 4000 FEET WITH
  LOCALIZED AMOUNTS UP TO 18 INCHES LATE TUE AFTERNOON THROUGH WED
  MORNING. 

* LOCATIONS...TRINITY COUNTY.

* HIGHWAYS/PASSES IMPACTED...HIGHWAY 3 AT HAYFORK SUMMIT AND 
  SCOTT MOUNTAIN. HIGHWAY 36 AT SOUTH FORK MOUNTAIN.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALLOW EXTRA TIME FOR ANY PLANNED TRAVEL. PACK A CAR SAFETY KIT.
FOR UPDATED ROAD CONDITIONS AND POSSIBLE CHAIN REQUIREMENTS CALL
1-800-427-7623.

BE PREPARED FOR CHANGING CONDITIONS. REMEMBER THAT ROCK SLIDES
OCCUR IN MOUNTAINOUS TERRAIN.

A WINTER STORM WARNING MEANS THAT HEAVY SNOWFALL IS EXPECTED
ACROSS A LARGE AREA.

&&

$$

CAZ003-050715-
/O.NEW.KEKA.WS.W.0001.130305T2100Z-130306T1100Z/
NORTH COAST INTERIOR-
304 PM PST MON MAR 4 2013

...WINTER STORM WARNING IN EFFECT FROM 1 PM TUESDAY TO 3 AM PST
WEDNESDAY ABOVE 4000 FEET...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A WINTER STORM
WARNING ABOVE 4000 FEET FOR HEAVY SNOW...WHICH IS IN EFFECT FROM
1 PM TUESDAY TO 3 AM PST WEDNESDAY.

* SNOW ACCUMULATIONS...6 TO 10 INCHES ABOVE 4000 FEET WITH
  LOCALIZED AMOUNTS UP TO 16 INCHES TUE AFTERNOON THROUGH WED
  MORNING.

* LOCATIONS...INTERIOR DEL NORTE AND INTERIOR HUMBOLDT COUNTIES

* HIGHWAYS/PASSES IMPACTED...NONE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALLOW EXTRA TIME FOR ANY PLANNED TRAVEL. PACK A CAR SAFETY KIT.
FOR UPDATED ROAD CONDITIONS AND POSSIBLE CHAIN REQUIREMENTS CALL
1-800-427-7623.

BE PREPARED FOR CHANGING CONDITIONS. REMEMBER THAT ROCK SLIDES
OCCUR IN MOUNTAINOUS TERRAIN.

A WINTER STORM WARNING MEANS THAT HEAVY SNOWFALL IS EXPECTED
ACROSS A LARGE AREA.

&&

$$

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this winter storm watch went out at Mar 3, 3:39 PM PST, 12 hours 12 minutes earlier.

Area forecast discussion, Mar 3, 3:39 PM PST, 12 hours 12 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE EUREKA CA
339 PM PST SUN MAR 3 2013

.SYNOPSIS...DRY WEATHER WILL PERSIST INTO MONDAY AS HIGH PRESSURE
MOVES ACROSS THE REGION. ANOTHER COLD FRONT BRINGS RAIN AND
MOUNTAIN SNOW LATE MONDAY NIGHT THROUGH THURSDAY. FRIDAY INTO THE
WEEKEND A RIDGE OF HIGH PRESSURE LOOKS TO BRING A RETURN TO DRY
WEATHER.
&&

.DISCUSSION...SAT IMAGERY SHOWS SKIES CONTINUING TO CLEAR ACROSS
THE REGION AND DRY WX WILL PERSIST INTO MON. MOSTLY CLEAR SKIES
OVERNIGHT WILL ALLOW TEMPS TO FALL INTO THE LOW TO MID 30S NEAR
THE COAST. ADJUSTED TIMING OF FROST ADVISORY TO SHOW SLOWER
COOLING TOWARDS THE COAST. SOME AREAS ACROSS INTERIOR MENDO WILL
BRIEFLY SEE TEMPS DROP BELOW FZ AROUND SUNRISE...BUT TEMPORAL
COVERAGE DOES NOT WARRANT A FZ WARNING ATTM. MODELS CONTINUE TO
SHOW ANOTHER...STRONGER STORM APPROACHING THE REGION LATE MON. NAM
AND GFS REMAIN SLIGHTLY FASTER THAN EC...SO TRENDED FCST TOWARDS
BETTER CONSENSUS. PRECIP WILL LIKELY DEVELOP MON NIGHT AND
CONTINUE THROUGH THE DAY TUE. SNOW LEVELS WITH THIS SYSTEM WILL
BEGIN NEAR 6KFT AND FALL TO AROUND 3500 FT TUE AND CONTINUE TO
FALL TO AROUND 2500 FT WED. SNOW WILL BEGIN TO ACCUMULATE TUE AS
COLDER AIR MOVES INTO THE REGION. QPF AMOUNTS SUPPORT ADVISORY
LEVEL SNOW ACCUMULATIONS WITH POTENTIAL FOR WARNING LEVEL
ACCUMULATIONS ABOVE 4KFT. GIVEN THE ONSET DURING THE 4TH
PERIOD...AND CONFIDENCE IS NOT EXTREMELY HIGH...ELECTED TO HOLD
OFF ON A WINTER STORM WATCH ATTM. PRECIP WILL BECOME CONVECTIVE
TUE AFTERNOON AND CONTINUE THROUGH WED AS THE UPPER LOW DRIFTS
OVER CWA. ALTHOUGH MODELS SHOW COLD AIR ALOFT...700MB AND 500MB
TEMPS AS LOW AS -12C AND -32C...BUFKIT SOUNDINGS SHOW LAPSE RATES
AROUND 7-8C/KM. TRIMMED BACK TSTM COVERAGE TO CONFINE IT MAINLY
OVER THE WARMER WATERS. SMALL HAIL MAY ACCOMPANY HEAVIER SHOWERS
AS THEY MOVE ASHORE LATE TUE THROUGH WED. SHOWERS WILL DIMINISH
THU AS THE UPPER LOW DRIFTS S OF THE AREA. MODELS CONTINUE TO SHOW
AN UPPER RIDGE BUILDING OVER THE E PAC FRI WITH DRY AND WARM WX
EXPECTED THROUGH THE WEEKEND. &&

.AVIATION...VFR TO MVFR CONDITIONS AND LIGHT TO MODERATE NORTHERLY
WINDS ARE OCCURRING AT KCEC AND KACV. THE LOWER CONDITIONS ARE DUE
TO REDUCED CEILINGS. PATCHY FOG WILL DEVELOP ACROSS COASTAL AREAS
AND INLAND VALLEYS THIS EVENING AND OVERNIGHT REDUCING CEILINGS
AND/OR VISIBILITIES. PATCHY FOG WILL REDUCE CEILINGS AND/OR
VISIBILITIES AT KCEC AND KACV TO MVFR AND TEMPORARY IFR CONDITIONS
THIS EVENING AND OVERNIGHT. VFR CONDITIONS AND LIGHT WINDS TO CALM
CONDITIONS WILL CONTINUE AT KUKI THE NEXT FEW DAYS.
&&

.MARINE...NORTHERLY WINDS AND THE SEAS HAVE PEAKED ACROSS THE WATERS
AND WILL GRADUALLY DIMINISH THIS EVENING AND OVERNIGHT. THE WINDS
WILL DIMINISH FURTHER AND SHIFT TO THE SOUTH ON MONDAY AS A HIGH
PRESSURE RIDGE BUILDS ACROSS THE AREA WEAKENING THE PRESSURE
GRADIENT. A COLD FRONT WILL APPROACH THE AREA ON MONDAY RESULTING IN
A TIGHTENING OF THE PRESSURE GRADIENT AND INCREASING WINDS ACROSS
THE WATERS BY MONDAY NIGHT. THE SEAS WILL BUILD ACROSS THE WATERS
MONDAY EVENING AND SMALL CRAFT ADVISORIES WILL BE NECESSARY ACROSS
THE WATERS. SMALL CRAFT ADVISORIES WILL BE IN EFFECT ACROSS THE NEAR
SHORE WATERS FROM MONDAY NIGHT THROUGH WEDNESDAY MORNING AND ACROSS
THE SOUTHERN OUTER WATERS FROM MONDAY AFTERNOON THROUGH THURSDAY
AFTERNOON. A GALE WATCH IS CURRENTLY IN EFFECT ACROSS THE OUTER
NORTHERN WATERS FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING DUE
TO INCREASING WINDS CURRENTLY PROJECTED BY THE GFS MODEL. THE WINDS
AND SEAS WILL INCREASE MONDAY NIGHT AND TUESDAY AS A COLD FRONT
MOVES THROUGH THE AREA. THE WINDS AND SEAS WILL DIMINISH ACROSS ALL
THE WATERS WEDNESDAY NIGHT AND THURSDAY AS A HIGH PRESSURE RIDGE
BUILD ACROSS THE AREA.
&&

.EKA WATCHES/WARNINGS/ADVISORIES...
FROST ADVISORY FROM 4 AM TO 8 AM PST MON FOR CAZ001-002.
FROST ADVISORY FROM MIDNIGHT TONIGHT TO 9 AM PST MON FOR CAZ076.
SMALL CRAFT ADVISORY UNTIL 4 AM PST MON FOR PZZ450-455-470-475.
SMALL CRAFT ADVISORY FROM 9 PM MON TO 3 AM PST WED FOR PZZ450-455.
GALE WATCH FROM MON AFTERNOON THROUGH TUE MORNING FOR PZZ470.
SMALL CRAFT ADVISORY FROM 4 PM MON TO 4 PM PST WED FOR PZZ475.
&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Mar 3, 3:44 PM PST, 12 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
344 PM PST SUN MAR 3 2013

CAZ001-002-042345-
REDWOOD COAST-MENDOCINO COAST-
344 PM PST SUN MAR 3 2013

...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM PST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FROST ADVISORY IS CURRENTLY IN EFFECT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A FROST ADVISORY IS CURRENTLY IN EFFECT.

A STRONG COLD FRONT WILL BRING GUSTY WINDS AND RAIN TO THE
REGION LATE MONDAY NIGHT. SMALL HAIL AND ISOLATED THUNDERSTORMS
ARE ALSO POSSIBLE...WITH THE BEST CHANCE LATE TUESDAY NIGHT INTO
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ003-004-042345-
NORTH COAST INTERIOR-UPPER TRINITY RIVER-
344 PM PST SUN MAR 3 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A STRONG COLD FRONT WILL BRING GUSTY WINDS AND PRECIPITATION TO
THE REGION STARTING LATE MONDAY NIGHT. SNOW LEVELS WILL BE AROUND
6000 FEET AHEAD OF THE FRONT. BEHIND THE FRONT SNOW LEVELS WILL
FALL TO 2000 TO 3000 FEET TUESDAY NIGHT THROUGH THURSDAY. SMALL
HAIL IS ALSO POSSIBLE ACROSS CENTRAL HUMBOLDT AND DEL NORTE COUNTY...
WITH THE BEST CHANCE LATE TUESDAY NIGHT INTO WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ076-042345-
MENDOCINO INTERIOR-
344 PM PST SUN MAR 3 2013

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST
MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FROST ADVISORY IS CURRENTLY IN EFFECT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A FROST ADVISORY IS CURRENTLY IN EFFECT. AREAS AROUND COVELO AND
POTTER VALLEY WILL BRIEFLY SEE BELOW FREEZING TEMPERATURES AROUND
SUNRISE MONDAY.

A STRONG COLD FRONT WILL BRING GUSTY WINDS AND PRECIPITATION TO
THE REGION STARTING LATE MONDAY NIGHT. SNOW LEVELS WILL BE AROUND
6000 FEET AHEAD OF THE FRONT. BEHIND THE FRONT SNOW LEVELS WILL
FALL TO 2000 TO 3000 FEET TUESDAY NIGHT THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 4, 3:18 AM PSTGale WarningEKA48 hr
Mar 4, 3:04 PM PSTWinter Storm WarningEKA48 hr

Nearby

Winter Storm Watches in California, 2013Every winter storm watch in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.